MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 32/-3.5, TAPER 12/14

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 32/-3.5, TAPER 12/14
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: shell with cluster holes porous 48 mm o.D.Size gg for use with gg liners; catalog no#: 00-8757-048-01 ; lot#: 61596308.Femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 7.5 extended offset; catalog no#: 00-7711-007-20 ; lot#: 60976004.The manufacturer received documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the left side and experienced dislocation and was fixed by mechanical manipulation.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: dislocation.Event description: it was reported that the 72 years old female patient, bmi=34.6, received biolox head/liner along with other components (legacy zb warsaw design) on (b)(6), 2011 and subsequently on (b)(6), 2017 her hip dislocated while twisting/crossing legs.The dislocation was fixed by mechanical manipulation in emergency.No surgery was performed.Review of received data: - x-rays dated (b)(6), 2011, (b)(6), 2011, (b)(6), 2011, (b)(6), 2012, (b)(6), 2013 and (b)(6), 2014 show no abnormalities regarding the positioning of the ceramic head and liner.No problems noticed.X-rays dated (b)(6), 2017 confirm the dislocated hip prosthesis.Femoral part is not located inside the acetabular socket.Same dated x-rays show also the reduced state after reduction.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.- the compatibility check was performed and showed that the product combination was approved by zimmer biomet.- surgical technique is not reviewed as no surgical report is received to confirm whether the st was followed or not.Conclusion: patient dislocated her hip after 5 years 10 months in-vivo time during crossing/twisting her legs and subsequently her hip is reduced in emergency.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The investigation results did not identify a non-conformance or a complaint out of box (coob).Received x-rays confirm the reported dislocation event.The most likely root cause for the event is the excessive movement of the patient while crossing her legs.However, an exact root cause cannot be defined with the information available at the hand.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2018-01222.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 32/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8154791
Report Number0009613350-2018-01222
Device Sequence Number1630628
Product Code LZO
UDI-Device Identifier00889024430310
UDI-Public00889024430310
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2015
Device Model NumberN/A
Device Catalogue Number00-8775-032-01
Device Lot Number2538146
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient Weight82